Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trizivir side effects
May 5, 2002

Hi, I have been positive since 1992 and my t-cells have slowly fallen over the years. They are now 345, 25, 2550 vl. My doctor thinks I should start something like Trizivir. I hear about bad side effects from Ziagen and AZT. How long do they last? Do you get sick when you first start taking them? I keep thinking I should wait until something better comes out. I think my t-cells,vl, and percentage are ok for now? I know I have a lot of questions. :) Thanks

Response from Dr. Henry

I wasn't sure what your viral load was from the message (? 252,550 or 25,000 or 2550?). A CD4 count of 345 is near the level where treatment is generally recommended. If the viral load is 252,000 then I would be uncomfortable with Trizivir and would recommend perhaps a Sustiva or PI based regimen for starting off (could switch to Trizivir later). If the viral load is 25,000 or 2500 then Trizivir would be a reasonable choice. Most people do fine with the components of Trizivir. Almost any regimen has some problems with it especially at first. For AZT the complaints are usually GI. For Ziagen the concern is a hypersensitivity reaction (after 6-8 weeks then risk is low). I often start patients in Combivir (AZT + 3TC) and Ziagen for the first 8 weeks and if that is going OK switch to Trizivir. If you haven't been on therapy ever then you have lots of choices. There may be a study available that you might be interested in as well. KH



Previous
SKIN RASH/ ARMS-LEGS thinning
Next
changing medications from crixivan to sustiva because of kidney stones

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement